Alert archive / Maryland / Frost Advisories in 2021

Frost Advisory 8, NWS Baltimore/Washington

November 4, 20217 counties in Maryland; 4 counties in Virginia

NWS Baltimore/Washington issued this frost advisory at Nov 4, 2021, 4:06 AM EDT for 7 counties in Maryland; 4 counties in Virginia. It took effect at Nov 5, 2021, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2021, 4:06 AM EDT (08:06 UTC)
In effect from
Nov 5, 2021, 2:00 AM EDT
Expired
Nov 5, 2021, 9:00 AM EDT
In force
7 hr
Issued by
NWS Baltimore/Washington

Counties Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Charles County, MD, City of Baltimore, MD, Prince George's County, MD, Saint Mary's County, MD, Arlington County, VA, City of Alexandria, VA, City of Falls Church, VA, King George County, VA

The radar

The Sterling radar (KLWX), 60 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2021-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2021-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2021 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WWUS71 KLWX 040806
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
406 AM EDT Thu Nov 4 2021

MDZ016>018-VAZ057-041615-
/O.CAN.KLWX.FR.Y.0007.000000T0000Z-211104T1300Z/
/O.NEW.KLWX.FR.Y.0008.211105T0600Z-211105T1300Z/
Charles-St. Marys-Calvert-King George-
Including the cities of St. Charles, Waldorf, Lexington Park, 
California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, 
Lusby, Prince Frederick, and Dahlgren
406 AM EDT Thu Nov 4 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...
...FROST ADVISORY FOR THIS MORNING IS CANCELLED...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...In Maryland, Charles, St. Marys and Calvert Counties. 
  In Virginia, King George County.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MDZ504-VAZ053-041615-
/O.NEW.KLWX.FZ.W.0009.211105T0600Z-211105T1300Z/
/O.CON.KLWX.FR.Y.0007.000000T0000Z-211104T1300Z/
Central and Southeast Montgomery-Fairfax-
Including the cities of Bethesda, Rockville, Gaithersburg, 
Silver Spring, Reston, Herndon, Annandale, Centreville, 
Chantilly, McLean, and Franconia
406 AM EDT Thu Nov 4 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 31 expected. For the Frost Advisory, temperatures as 
  low as 33 will result in frost formation.

* WHERE...In Maryland, Central and Southeast Montgomery County. 
  In Virginia, Fairfax County.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM EDT Friday. 
  For the Frost Advisory, until 9 AM EDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

DCZ001-MDZ011-013-014-VAZ054-041615-
/O.NEW.KLWX.FR.Y.0008.211105T0600Z-211105T1300Z/
/O.CON.KLWX.FR.Y.0007.000000T0000Z-211104T1300Z/
District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Arlington/Falls Church/Alexandria-
Including the cities of Washington, Baltimore, Bowie, 
Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, 
Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, 
Severna Park, Arnold, Odenton, Arlington, Alexandria, 
and Falls Church
406 AM EDT Thu Nov 4 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost formation. 

* WHERE...In Maryland, Southern Baltimore, Prince Georges and 
  Anne Arundel Counties. In District of Columbia, District of 
  Columbia. In Virginia, Arlington/Falls Church/Alexandria.

* WHEN...For the first Frost Advisory, until 9 AM EDT this 
  morning. For the second Frost Advisory, from 2 AM to 9 AM EDT 
  Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
5 follow-up statements
737 
WWUS71 KLWX 041300
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
900 AM EDT Thu Nov 4 2021

MDZ504-041400-
/O.CAN.KLWX.FZ.W.0009.211105T0600Z-211105T1300Z/
/O.EXP.KLWX.FR.Y.0007.000000T0000Z-211104T1300Z/
Central and Southeast Montgomery-
Including the cities of Bethesda, Rockville, Gaithersburg, 
and Silver Spring
900 AM EDT Thu Nov 4 2021

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...
...FREEZE WARNING IS CANCELLED...

The growing season has now been cancelled due to widespread
freezing temperatures across Montgomery County, Maryland. 

$$

VAZ053-042100-
/O.EXP.KLWX.FR.Y.0007.000000T0000Z-211104T1300Z/
/O.CON.KLWX.FZ.W.0009.211105T0600Z-211105T1300Z/
Fairfax-
Including the cities of Reston, Herndon, Annandale, Centreville, 
Chantilly, McLean, and Franconia
900 AM EDT Thu Nov 4 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Fairfax County.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

DCZ001-MDZ011-013-014-VAZ054-042100-
/O.EXP.KLWX.FR.Y.0007.000000T0000Z-211104T1300Z/
/O.CON.KLWX.FR.Y.0008.211105T0600Z-211105T1300Z/
District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Arlington/Falls Church/Alexandria-
Including the cities of Washington, Baltimore, Bowie, 
Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, 
Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, 
Severna Park, Arnold, Odenton, Arlington, Alexandria, 
and Falls Church
900 AM EDT Thu Nov 4 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...In Maryland, Southern Baltimore, Prince Georges and 
  Anne Arundel Counties. In District of Columbia, District of 
  Columbia. In Virginia, Arlington/Falls Church/Alexandria.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MDZ016>018-VAZ057-042100-
/O.CON.KLWX.FR.Y.0008.211105T0600Z-211105T1300Z/
Charles-St. Marys-Calvert-King George-
Including the cities of St. Charles, Waldorf, Lexington Park, 
California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, 
Lusby, Prince Frederick, and Dahlgren
900 AM EDT Thu Nov 4 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...In Maryland, Calvert, Charles and St. Marys Counties. 
  In Virginia, King George County.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CJL
938 
WWUS71 KLWX 041353
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
953 AM EDT Thu Nov 4 2021

DCZ001-MDZ011-013-014-016-VAZ054-057-042200-
/O.UPG.KLWX.FR.Y.0008.211105T0600Z-211105T1300Z/
/O.EXA.KLWX.FZ.W.0009.211105T0600Z-211105T1300Z/
District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-Arlington/Falls Church/Alexandria-
King George-
Including the cities of Washington, Baltimore, Bowie, 
Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, 
Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, 
Severna Park, Arnold, Odenton, St. Charles, Waldorf, Arlington, 
Alexandria, Falls Church, and Dahlgren
953 AM EDT Thu Nov 4 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Maryland, Southern Baltimore, Prince Georges, Anne 
  Arundel and Charles Counties. In District of Columbia, 
  District of Columbia. In Virginia, Arlington/Falls 
  Church/Alexandria, and King George County.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

VAZ053-042200-
/O.CON.KLWX.FZ.W.0009.211105T0600Z-211105T1300Z/
Fairfax-
Including the cities of Reston, Herndon, Annandale, Centreville, 
Chantilly, McLean, and Franconia
953 AM EDT Thu Nov 4 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Fairfax County.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MDZ017-018-042200-
/O.CON.KLWX.FR.Y.0008.211105T0600Z-211105T1300Z/
St. Marys-Calvert-
Including the cities of Lexington Park, California, 
Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, 
and Prince Frederick
953 AM EDT Thu Nov 4 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Calvert and St. Marys Counties.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CJL
154 
WWUS71 KLWX 041852
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
Issued by National Weather Service Mount Holly NJ
252 PM EDT Thu Nov 4 2021

DCZ001-MDZ011-013-014-016-VAZ053-054-057-050800-
/O.CON.KLWX.FZ.W.0009.211105T0600Z-211105T1300Z/
District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-Fairfax-Arlington/Falls Church/Alexandria-
King George-
Including the cities of Washington, Baltimore, Bowie, 
Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, 
Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, 
Severna Park, Arnold, Odenton, St. Charles, Waldorf, Reston, 
Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, 
Arlington, Alexandria, Falls Church, and Dahlgren
252 PM EDT Thu Nov 4 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...In Maryland, Southern Baltimore, Prince Georges, Anne 
  Arundel and Charles Counties. In District of Columbia, 
  District of Columbia. In Virginia, Arlington/Falls 
  Church/Alexandria, and King George and Fairfax Counties.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MDZ017-018-050800-
/O.CON.KLWX.FR.Y.0008.211105T0600Z-211105T1300Z/
St. Marys-Calvert-
Including the cities of Lexington Park, California, 
Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, 
and Prince Frederick
252 PM EDT Thu Nov 4 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Calvert and St. Marys Counties.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
185 
WWUS71 KLWX 050630
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
Issued by National Weather Service Mount Holly NJ
230 AM EDT Fri Nov 5 2021

DCZ001-MDZ011-013-014-016-VAZ053-054-057-051300-
/O.CON.KLWX.FZ.W.0009.000000T0000Z-211105T1300Z/
District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-Fairfax-Arlington/Falls Church/Alexandria-
King George-
Including the cities of Washington, Baltimore, Bowie, 
Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, 
Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, 
Severna Park, Arnold, Odenton, St. Charles, Waldorf, Reston, 
Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, 
Arlington, Alexandria, Falls Church, and Dahlgren
230 AM EDT Fri Nov 5 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS 
MORNING...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Maryland, Southern Baltimore, Prince Georges, Anne 
  Arundel and Charles Counties. In District of Columbia, District 
  of Columbia. In Virginia, Arlington/Falls Church/Alexandria, and
  King George and Fairfax Counties.

* WHEN...Until 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MDZ017-018-051300-
/O.CON.KLWX.FR.Y.0008.000000T0000Z-211105T1300Z/
St. Marys-Calvert-
Including the cities of Lexington Park, California, 
Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, 
and Prince Frederick
230 AM EDT Fri Nov 5 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS 
MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Calvert and St. Marys Counties.

* WHEN...Until 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
772 
WWUS71 KLWX 051252
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
Issued by National Weather Service Mount Holly NJ
852 AM EDT Fri Nov 5 2021

DCZ001-MDZ011-013-014-016-VAZ053-054-057-051400-
/O.EXP.KLWX.FZ.W.0009.000000T0000Z-211105T1300Z/
District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-Fairfax-Arlington/Falls Church/Alexandria-
King George-
Including the cities of Washington, Baltimore, Bowie, 
Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, 
Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, 
Severna Park, Arnold, Odenton, St. Charles, Waldorf, Reston, 
Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, 
Arlington, Alexandria, Falls Church, and Dahlgren
852 AM EDT Fri Nov 5 2021

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures will continue to rise through the morning. Thus, the
freeze warning will be allowed to expire at 9 AM.

$$

MDZ017-018-051400-
/O.EXP.KLWX.FR.Y.0008.000000T0000Z-211105T1300Z/
St. Marys-Calvert-
Including the cities of Lexington Park, California, 
Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, 
and Prince Frederick
852 AM EDT Fri Nov 5 2021

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures will continue to rise through the morning. Thus, the
frost advisory will be allowed to expire at 9 AM.

$$

SFJ

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this frost advisory went out at Nov 4, 4:01 AM EDT, 5 minutes earlier.

Area forecast discussion, Nov 4, 4:01 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
401 AM EDT Thu Nov 4 2021

.SYNOPSIS...
High pressure will build eastward from the Midwest through
Friday. Meanwhile, low pressure will develop off the Carolina
coast late Thursday and Friday. Another coastal low may develop
Sunday while high pressure remains to the west.

&&

.NEAR TERM /THROUGH TONIGHT/...
Mid/upper level trough axis extends across the Great Lakes into
the mid Mississippi Valley this morning. Broad surface high
pressure is in place across a large portion of the central and
eastern US while a frontal zone stretches across the southeast.
Thick cirrus associated with a jet streak blanket the
southeastern half or so of the forecast area this morning,
keeping temperatures in those locales slightly warmer.

As the trough axis swings across the Mid Atlantic later today
and tonight, a surface low will develop along the frontal zone
and move northeastward from the Carolina coast. Precipitation
with this feature should stay southeast of the forecast area.
Did add a chance of sprinkles/flurries to portions of the
highlands this afternoon and evening as the trough axis passes
due to simulated reflectivity and EKN forecast soundings
indicating potential for seeder feeder processes. Otherwise mid
and high level clouds will continue to dominate and daytime
temperatures once again relegated to the mid 40s to mid 50s.

Clouds should depart most of the area tonight, leading to a
continuation of cold conditions. Added a new set of frost/freeze
headlines tonight since it looks doubtful the growing season is
ending in any zones this morning.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Surface high expands eastward across the area Friday and Friday
night. The airmass may modify slightly as heights rise behind
the trough, but daytime temperatures will still be below normal
in the lower to mid 50s. Friday night may prove to be a colder
night overall thanks to what should be good radiational cooling,
with near or below freezing temperatures across a large part of
the area.

Saturday, a southern stream trough will help low pressure
organize off the Florida coast, then moving northeast. Without a
connection to the northern stream, precipitation is most likely
to stay south of the area, with just a slight chance of rain
reaching far southern Maryland by late Saturday night. There is
still some model spread with this feature however. Otherwise,
quiescent weather continues with a modest bump in temperatures
and perhaps cloudcover.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
It looks like a moderately strong area of low pressure is poised to
be spiraling a few hundred miles to the southeast Sunday. Breezy
northerly winds on its northwestern periphery are possible,
especially near and east of I-95, but otherwise mainly dry
conditions are anticipated due to the distant nature of the low.

A warming trend seems likely during the first half of next week as
high pressure builds out of the Tennessee River Valley. A broad
upper trough and associated surface cold front may approach by the
second half of next week. There is a decent amount of wind energy
with it shown in most guidance, but not a lot of moisture.
Therefore, precipitation chances look low through Wednesday.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Little of the way in mentionable weather through Saturday as
high pressure remains nearby. VFR conditions will prevail with
winds less than 10 kt, generally staying in the NW to NE
quadrants.

VFR conditions are expected Sunday into Monday; northerly to
northwesterly winds may become gusty near the metro terminals.

&&

.MARINE...
Light winds are expected through today, but north flow increases
some tonight as low pressure moves well off the coast. SCA has
been issued for the mid bay tonight through midday Friday. There
should be a relative lull after that, but winds may increase
again by Saturday night as another low pressure center passes
well to the south and east. There's still quite a bit of model
spread on the strength and position of this low, but at a
minimum, SCAs look possible for the mid bay area.

Northerly to northwesterly winds may be gusty Sunday into Monday as
low pressure passes offshore.

&&

.TIDES/COASTAL FLOODING...
Water levels remain slightly (0.25 to 0.5 ft) above normal as of
this morning. Given the fact that there is a new moon tonight and
astronomical tides will be running high anyway, caution stages may
be breached at more sensitive sites. Heading into this weekend, low
pressure developing offshore may result in some excess water
entering and moving up the Chesapeake Bay despite a northerly wind.
This could result in near minor flooding along vulnerable
shoreline.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Frost Advisory from 2 AM to 9 AM EDT Friday for DCZ001.
     Frost Advisory until 9 AM EDT this morning for DCZ001.
MD...Frost Advisory from 2 AM to 9 AM EDT Friday for MDZ011-013-014-
     016>018.
     Frost Advisory until 9 AM EDT this morning for MDZ011-013-014-
     504.
     Freeze Warning from 2 AM to 9 AM EDT Friday for MDZ504.
VA...Frost Advisory from 2 AM to 9 AM EDT Friday for VAZ054-057.
     Frost Advisory until 9 AM EDT this morning for VAZ053-054.
     Freeze Warning from 2 AM to 9 AM EDT Friday for VAZ053.
WV...None.
MARINE...Small Craft Advisory from 6 PM this evening to 2 PM EDT Friday
     for ANZ534-543.
     Small Craft Advisory from midnight tonight to 2 PM EDT Friday
     for ANZ532-533-537.

&&

SYNOPSIS...ADS
NEAR TERM...ADS
SHORT TERM...ADS
LONG TERM...DHOF
AVIATION...ADS/DHOF
MARINE...ADS/DHOF
TIDES/COASTAL FLOODING...DHOF
Hazardous weather outlook, Nov 3, 4:35 PM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
435 PM EDT Wed Nov 3 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-042045-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
435 PM EDT Wed Nov 3 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

Frost Advisories are in effect tonight for locations along and
east of I-95 where the growing season remains active.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional Frost Advisories or Freeze Warnings may be needed
Thursday night and Friday night for locations along and east of
I-95 where the growing season remains active.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-042045-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
435 PM EDT Wed Nov 3 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-042045-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
435 PM EDT Wed Nov 3 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 4:06 AM EDTFreeze WarningLWXAnne Arundel, Baltimore, Charles, Montgomery, Prince George's, City of Baltimore29 hr

Nearby

Frost Advisories in Maryland, 2021Frost Advisories in Virginia, 2021Frost Advisories in District of Columbia, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.